Message Boards Health Guide Join for Free User Blogs Board Index

View Full Version : Sore Vein in Arm After IV Treatment


03-17-2002, 03:44 PM
I'm hoping for a little advice. I recently went to the emergency room for dehydration treatment. They gave me an IV in my left arm. The area was sore for quite a while (about a week). Now about an inch or two from the area my vein has three lumps and is a little sore...it's also a little dark...kind of purple.
Does this sound like something serious or could it be that my arm is still a little irritated from the IV?


03-17-2002, 04:44 PM
Birdie- No worry that is completely normal. The reason you have the bumps underneath your skin and the discoloration is your blood was trapped under your skin and caused a bruise. I have had painful IV sticks that had no effect towards me until later. And what I did was apply an ice pack. This is the first aid step for bruising and painful joints. And at which you should use to help with the IV stick. If the place opn your arm remains for over a month contact your doctor immediately. Or if swelling appears.

Some people see things as they are and saywhy. I dream things that never were and say why not.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!